Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Citalopram withdrawal, neck and shoulder pain

(21 Posts)
peachypips Wed 10-Oct-12 18:57:38

Hey Morley- I've done Mirtazapine too. I found it very good at getting rid of my anxiety and I slept like the dead, but I also got really fat!!! Major sugar cravings. I found M the hardest to get off- I had three months of no sleep after my final dose. I persevered though and it went thank God. Now been off that one for six months. Dropped a two year tranquiliser use too and now nearly finished Sertraline. All the best with the M- don't give up when it gets tough xx

morleylass Wed 10-Oct-12 16:08:52

I'm glad I've seen this, I'm reducing mirtazapine and have pain in neck and shoulders although think mine is tension. It does make me worry that my anxiety is not cured as I am reducing very slowly, been reducing for over 5 weeks and now alternate 15 mg/ 7.5 mg each day from 30.

I think I should have stayed on them longer, whilst they have been great I am fed up with not having any clothes to fit me and I have have had other health issues since being on them which although may be totally unrelated you can't help wonder if there is a link.

I hope yours improves soon ML x

CuriousMama Wed 10-Oct-12 14:09:00

yes I've withdrawn a few times too. I hope I can keep off them for good this time but if not I won't beat myself up.

peachypips Wed 10-Oct-12 13:52:46

I've withdrawn a few times and I am fooled by thinking I've got flu every time! It will go in a week ish x

CuriousMama Wed 10-Oct-12 13:50:52

I just meant the camaraderie may be nice and encourage you? It is hard I tried a bit, running for a minute then walking for 2 and so on. But it burns calories so fast.

I was going to go to Tesco tomorrow and ask about the flu jab too. sad

CuriousMama Wed 10-Oct-12 13:47:12

Yes it is a bit like flu aches.

Peachy it does feel like flu, I was just thinking that. I ran up the stairs and my leg muscles felt awful.

I'm not sure about the running Curious. I had a go in little bursts but it seems so much harder than fast walking.

peachypips Wed 10-Oct-12 13:42:23

On withdrawal I get tense and painful neck and shoulders- like my muscles are all solid. Feels like flu!

CuriousMama Wed 10-Oct-12 13:38:04

I've just been out to the shop and felt a bit wobbly but I'm ploughing on too, I'd like to be off it for a while this time?

Have you thought of joining a running club? There's one in the next town and I've thought of joining as they take total beginners.

I walk as fast as I can because i hate it so much. grin I probably look a bit strange.

How long does it take to be Citalopram free I wonder?

The head thing is bad again today but I am ploughing on regardless.

CuriousMama Wed 10-Oct-12 12:50:22

The tablets won't be out of your system yet will they? 2lbs is good if it's only since Thursday?

It's great you walk so far.

I may start multivitamins again Curious, I used to take multibionta.

I walk 3 miles a day and have started on MyFitnessPal and have lost 2 measly pounds so far.

CuriousMama Wed 10-Oct-12 08:34:33

Do you take any food supplements Sparkling? I find they help as I must be lacking something? The oil supplements are good as a lot of my problems exasperate when I'm due my period, I feel I'm going through peri-menopause? I'm 44.

Sorry to hear you had depression I hope you can get a handle on it? I know what you mean about weight gain. I dance now and that helps plus I try to give the dog extra long walks. It's annoying though when you try to eat healthily and weight goes on. Hopefully it'll come off for me too?

Started off as anxiety and then depression so went from 20mg to 40mg. The weight gain was a huge factor in wanting to get off them.

I was on 10mg when I took the last one. The GP said it was ok just to stop. No return of the anxiety but can feel myself being a bit ratty. sad

CuriousMama Tue 09-Oct-12 19:23:18

I'm off them now.

How are you feeling Sparkling? Do you take them for anxiety? I take them for panic disorder.

I had forgotten the clenchy jaw thing from when I started on them. My whole head feels tense IYKWIM.

Are you still reducing or have you stopped altogether?

CuriousMama Tue 09-Oct-12 17:30:01

Yes clenchy jaw could be it. I'll try to relax more and be aware of it, thanks.

I'm glad you don't have these symptoms XP smile

XandaPanda Tue 09-Oct-12 17:28:56

I have never had these symptoms and have been on/off it for a few years, but everyone's body is different smile

Hi Curious. I took my last tablet last Thursday. I feel all clenchy jaw again so your shoulder pain could be connected.

CuriousMama Tue 09-Oct-12 17:26:13

Could this be linked? I have been off them before and I think I may have had shoulder pain when I last came off them?

Has anyone else had these symptoms? It's gone off a bit today and came on suddenly last night. I've been off the tablets for around 2 weeks?

Unless it's my lymph glands as the household is full of cold so I could be coming down with that?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now